MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON ESSENCE SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON ESSENCE SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 45440005540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Fluoroscopic images show instrumentation from l4-s1, one of the s1 screw is fractured.Date of implant and revision are unknown, fusion status is unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that post-op, screw head was broken off from the body of the screw.The surgeon was unable to ex-plant the entire screw and as such just removed the screw head before placing a parallel screw in the same vertebrae.Revision procedure took place and the broken aspect of the screw head was removed and a rescue screw was placed.Patient complications were reported unknown.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No further patient harm was reported by the surgeon besides the revision surgery.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the screw has broken about 3 threads down from the head of the screw.Microscopic inspection of the screw revealed a fairly flat fracture surface with no indication of pre-failure.This type of damage is consistent with torsional overload during the removal process if information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON ESSENCE SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8347464
Report Number1030489-2019-00164
Device Sequence Number1833376
Product Code KWP
UDI-Device Identifier00643169428775
UDI-Public00643169428775
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142591
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45440005540
Device Lot NumberH5330797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer02/18/2019
12/16/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/14/2019
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;